Alert archive / Georgia / Frost Advisories in 2024
Frost Advisory 7, NWS Atlanta, GA
NWS Atlanta, GA issued this frost advisory at Apr 21, 2024, 4:02 AM EDT for Fannin County, Towns County, Union County, Georgia. It took effect at Apr 22, 2024, 4:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2024, 4:02 AM EDT (08:02 UTC)
- In effect from
- Apr 22, 2024, 4:00 AM EDT
- Expired
- Apr 22, 2024, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Atlanta, GA
Counties Fannin County, GA, Towns County, GA, Union County, GA
The radar
The Knoxville radar (KMRX), 155 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
914 WWUS72 KFFC 210802 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 402 AM EDT Sun Apr 21 2024 GAZ006-008-009-212000- /O.NEW.KFFC.FR.Y.0007.240422T0800Z-240422T1300Z/ Fannin-Union-Towns- 402 AM EDT Sun Apr 21 2024 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Fannin, Union and Towns Counties. * WHEN...From 4 AM to 9 AM EDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. $$
2 follow-up statements
223 WWUS72 KFFC 211834 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 234 PM EDT Sun Apr 21 2024 GAZ006-008-009-221300- /O.CON.KFFC.FR.Y.0007.240422T0800Z-240422T1300Z/ Fannin-Union-Towns- Including the cities of , Hiawassee, and Blairsville 234 PM EDT Sun Apr 21 2024 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Fannin, Union, and Towns Counties. * WHEN...From 4 AM to 9 AM EDT Monday. * IMPACTS...Frost could harm sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
951 WWUS72 KFFC 221256 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 856 AM EDT Mon Apr 22 2024 GAZ006-008-009-221400- /O.EXP.KFFC.FR.Y.0007.000000T0000Z-240422T1300Z/ Fannin-Union-Towns- Including the cities of , Blairsville, and Hiawassee 856 AM EDT Mon Apr 22 2024 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... Temperatures have warmed, and the threat has ended. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Apr 21, 3:49 AM EDT, 13 minutes earlier.
Area forecast discussion, Apr 21, 3:49 AM EDT, 13 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 349 AM EDT Sun Apr 21 2024 ...Morning Area Forecast Discussion... .SHORT TERM... (Today through Monday) Issued at 347 AM EDT Sun Apr 21 2024 Key Messages: - Areas of rain will come to an end from the NW this afternoon and evening. - Much cooler air will filter into the area behind a cold front today and tonight. - Areas of frost possible late tonight in the extreme NE. An approaching shortwave trough has developed a weak frontal wave along the old frontal boundary over the S portion of the area. These features were responsible for scattered thunderstorms during the evening. Isolated storms will linger near and S of a Columbus to Macon line this morning. Otherwise, areas of mostly stratiform rain will continue across the remainder of the area. Additional rainfall amounts of one quarter to one half inch are possible generally from Athens to the S portion of the Atlanta metro area, with lighter amounts elsewhere. However, isolated thunderstorms across the S will still be capable of producing locally higher rain amounts. Rains will gradually come to an end from the NW this afternoon and evening as much cooler air finally spreads into the region. High temperatures today will range from the 50s across the NE mountains to the mid 70s in the extreme SE. A brief wedge across the NE portion of the area will aid in keeping daytime highs cool N of the old front. Highs will be 10 to 15 degrees below normal across most of the area (5 to 10 degrees below normal in the SE). Skies will clear from the NW tonight. Winds will diminish enough late tonight across the N to allow areas of frost to form across the extreme NE portion of the County Warning Area, and a Frost Advisory will be issued for that area. Daytime highs on Monday will be mostly in the 60s across the area (about 10 degrees below normal). SEC && .LONG TERM... (Monday night through Saturday) Issued at 347 AM EDT Sun Apr 21 2024 Highlights: -Dry conditions expected through the work week with the next opportunity for rain holding off until the weekend. -Temperatures start off on the cooler side but will gradually warm through the week. Northwest flow aloft and surface high pressure situated across the Southeast will result in continued dry conditions for North and Central Georgia through the week. A closed low and surface front will track across the Great Lakes Region around mid- week. Aside from some increased cloud cover, not anticipating much in the way of precip upper level support and more efficient moisture remain displaced well to the north. Heading into Friday, long term guidance indicates another closed low forming east of the Rockies and ejecting east across the Central Plains. With surface high pressure gradually sliding east during this time, southerly flow at the low levels will result in a warming trend and gradual moisture return. thus rain chances may sneak back into the forecast at some point next weekend. Tuesday morning will be on the chilly side with lows in the 40s areawide (upper 30s in the northeast GA mtns). By the afternoon, temperatures will warm into the upper 60s in the northeast and low to mid 70s elsewhere. A warming trend begins mid-week (Wednesday) with forecast highs in the 70s and approaching the mid 80s by the start of the weekend. Forecast lows will generally be in the 40s and 50s becoming more mild (low 60s) by the weekend. 07 && .AVIATION... (06Z TAFS) Issued at 158 AM EDT Sun Apr 21 2024 Heavier showers and isolated thunderstorms have shifted E of the Atlanta metro area terminals. Isolated thunderstorms will continue at MCN and AHN for the next couple of hours. Areas of mostly stratiform rain with embedded heavier showers will continue through early to mid-afternoon. Cigs will continue to lower until rains come to an end, then cigs will begin to lift and gradually thin from the NW. Winds will be generally light, although some gusts to near 20 knots are expected during the afternoon at Atlanta area terminals. Wind directions will continue mostly out of the NW, although NE winds are expected at AHN during the morning and early afternoon as a weak wedge temporarily develops. //ATL Confidence...06Z Update... Medium for cig heights and minimum vsby reductions in rain, high for other elements. SEC && .PRELIMINARY POINT TEMPS/POPS... Athens 59 46 66 42 / 100 10 0 0 Atlanta 60 44 66 45 / 90 10 0 0 Blairsville 57 35 64 37 / 80 10 0 0 Cartersville 61 39 66 39 / 80 0 0 0 Columbus 63 47 69 46 / 80 0 0 0 Gainesville 60 45 66 43 / 90 10 0 0 Macon 64 49 68 44 / 90 10 10 0 Rome 62 40 68 40 / 50 0 0 0 Peachtree City 60 43 67 42 / 100 0 0 0 Vidalia 74 53 69 47 / 90 20 10 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 4 AM to 9 AM EDT Monday for GAZ006-008-009. && SHORT TERM...SEC LONG TERM....07 AVIATION...SEC
Hazardous weather outlook, Apr 20, 10:17 AM EDT, 17 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1017 AM EDT Sat Apr 20 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211430- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1017 AM EDT Sat Apr 20 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms are possible this afternoon and evening in central Georgia. Gusty winds and frequent lightning are possible in the strongest storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Isolated thunderstorms on Sunday could produce occasional lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 5:49 AM EDT | Special Weather Statement | FFC | Talbot, Upson | 26 min |
Nearby
Frost Advisories in Georgia, 2024Every frost advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.